Can I stop HIV meds during morning sickness if they make me sick?
I am 12 weeks pregnant and I have been taking my pills since 2018. Recently though, when I take them at night, I have morning sicknesses that last for three days.
I stopped taking them and didn’t have had any vomiting issues but when I take them again then its back to square one and being sick again.
Is this a serious issue? I am panicking.
Thanks for writing with this question. I am sorry you are having a difficult time with morning sickness.
This is an important issue – and easily important enough to talk to your doctor about as soon as you can.
Also, panicking is not good – we will find a good solution. Missing for a day or two will have been okay – and helped you to know that the meds are related.
Your doctor might be able to change you HIV treatment so this is easier. This would be the best option. Or to closely monitor everything until the time for morning sickness is over.
It is important to be on treatment throughout your pregnancy. However, morning sickness usually finishes by weeks 12 or 16 so you might already be through the most difficult part.